Discussions that mention aleve

High & Low Blood Pressure board


Hi Everyone

I'm on 20 mg of Lisinopril, 10 mg norvasc and 2 different diruetcis (Forgive my spelling-hydrochlorizide and spyrolactene?)

I am having severe muscle aches (typical female problem:) and usually take Aleve for them, and it works beautifully. On some website I read that you can't take Aleve, it will affect the meds. Is this true? And if it is, what is safe to take?
I plugged all your drugs into a good interactive and there's no problem expected with the Aleve (naproxen)...I like it too.

BUT:

SPIRONOLACTONE (in Spironolactone and Hydrochlorothiazide) may interact with LISINOPRIL (in Lisinopril and Hydrochlorothiazide)

[QUOTE]Spironolactone and lisinopril may prevent excess potassium from being removed from the body in the urine. If this happens, blood levels of potassium could be increased and this could cause an increase in serious or potentially life-threatening side effects. Potential side effects that can occur with high blood levels of potassium include numbness or tingling in the hands and feet, muscle weakness, and confusion. In severe cases, this may cause a dangerous decrease in blood pressure, an abnormal heart rhythm, and death. An elevated blood level of potassium may result when spironolactone is taken with lisinopril, especially when nutritional supplements or salt substitutes that contain potassium are used at the same time. If these drugs must be used together, your doctor may want to monitor you on a regular basis to make sure that you are not getting too much potassium. This can usually be done through a simple blood test. Ask your healthcare provider about these drugs and this potential interaction as soon as possible.

This interaction is well-documented and is considered major in severity.